itchy skin

Hi I was diagnosed with sub clinical hypo this year and Hashimotos, the only treatment given was selenium. I am seeing the doctor again in a couple of weeks for a re check of bloods, I have very itchy skin, which I can feel I can scratch it off with but it will not stop, it bruises really easy, and I get small red spot like pimples left after the itching goes away, this occurs any where, but mainly on my legs, bottom and arms, my skin is very dry, I take antihistamine and it helps a little as well as some cream. I am on a gluten and dairy free diet. Any help on this would be appreciated, I need some ammo for when I see the doctor.

5 Replies

oldestnewest
  • I suffer with prickly, itchy skin, feeling like something is crawling on me. I've been taking Fexofenadine (Telfast) 180 mg once daily and it works very well. It is an antihistamine and at the dose of 180mg it is given for skin itching etc. Lower doses are given for other allergies but the higher dose seems to be just for skin problems. Clemmie

  • May be worth checking out the side effects of selenium supplements:

    Go to this site and use the menus on the page to look at Overview | Side Effects | Interactions | For Professionals | More to get the full picture

    drugs.com/sfx/selenium-side...

    Although Selenium is good for thyroid and particularly for Thyroid Eye Disease with Graves too much or if not needed can cause dangerous toxicity.

    Why did they give you selenium and are they monitoring you?

  • Hi thanks for that you may have hit the nail on the head, had not looked into that, they gave me selenium to help bring my anti bodies down for the Hashimotos, but no check was taken as to whether I needed it or not, I will get it checked out thank you

  • It will be a shame if it is the selenium causing the itchiness because that is quite enlightened to give you this supplement to bring down your antibodies.

    I wouldn't jump to conclusions but perhaps just look into the dose you are taking just in case you now have too much.

    Itching can be a symptom of thyroid disorders too - hyper and hypo. I had insane itching when I was hyperthyroid with Graves and I wasn't taking any supplements.

    When did the itching start - was it after you started taking selenium?

  • Hi - itching was the first symptom I had and it returns if my medication isnt optimal. It used to be mostly my feet but my scalp was more recently affected with blistery looking spots. Raising my dose of meds has alleviated the irritation. It could be that you are testing within range but are actually in need of levothyroxine.

You may also like...